Skip to main content
Log in

A Remark on Asymptotic Completeness for the Critical Nonlinear Klein-Gordon Equation

  • Published:
Letters in Mathematical Physics Aims and scope Submit manuscript

Abstract

We give a short proof of asymptotic completeness and global existence for the cubic Nonlinear Klein-Gordon equation in one dimension. Our approach to dealing with the long range behavior of the asymptotic solution is by reducing it, in hyperbolic coordinates to the study of an ODE. Similar arguments extend to higher dimensions and other long range type nonlinear problems.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  • Delort J.-M. (2001). Existence globale et comportement asymptotique pour l’équation de Klein-Gordon quasi linéaire à données petites en dimension 1. Ann. Sci. école Norm. Sup. 34(4): 1–61

    Article  MATH  MathSciNet  Google Scholar 

  • Flato M., Simon J.C.H., Taflin E. The Maxwell-Dirac equations: the Cauchy problem, asymptotic completeness and the infrared problem. Am. Math. Soc. Memoirs 128 (606), (x+312 pages) (1997)

  • Hörmander L. (1997). Lectures on nonlinear hyperbolic differential equations. Springer, Berlin Heidelberg New York

    MATH  Google Scholar 

  • Hörmander L.: The lifespan of classical solutions of nonlinear hyperbolic equations. In: Lecture notes in mathematics, vol. 1256, pp. 214–286, Springer, Berlin Heidelberg New York (1987)

  • Klainerman S. (1985). Global existence of small amplitude solutions to nonlinear Klein- Gordon equations in four space dimensions. Comm. Pure Appl. Math. 38, 631–641

    Article  MATH  MathSciNet  Google Scholar 

  • Lindblad H. (1992). Global solutions of nonlinear wave equations. Comm. Pure Appl. Math. 45(9): 1063–1096

    Article  MATH  MathSciNet  Google Scholar 

  • Lindblad H., Rodnianski I. (2003). The weak null condition for Einstein’s equations. C. R. Math. Acad. Sci. Paris 336(11): 901–906

    MATH  MathSciNet  Google Scholar 

  • Lindblad H., Soffer A. (2005). A remark on long range scattering for the nonlinear Klein-Gordon equation. J. Hyperbolic Differ. Equ. 2(1): 77–89

    Article  MathSciNet  MATH  Google Scholar 

  • Simon J.C.H. (1983). A wave operator for a non-linear Klein-Gordon equation. Lett. Math. Phys. 7, 387–398

    Article  MATH  ADS  MathSciNet  Google Scholar 

  • Shatah J. (1985). Normal forms and quadratic nonlinear Klein-Gordon equations. Comm. Pure Appl. Math. 38, 685–696

    Article  MATH  MathSciNet  Google Scholar 

  • Simon J.C.H., Taflin E. (1993). The Cauchy problem for nonlinear Klein-Gordon equations. Comm. Math. Phys. 152, 433–478

    Article  MATH  ADS  MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Hans Lindblad.

Additional information

Mathematics Subject Classifications (2000): 35L15, 74J30, 76B15 ★ Part of this work was done while H.L. was a Member of the Institute for Advanced Study, Princeton, supported by the NSF grant DMS-0111298 to the Institute. H.L. was also partially supported by the NSF Grant DMS-0200226. † Also a member of the Institute of Advanced Study, Princeton. Supported in part by NSF grant DMS-0100490.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Lindblad, H., Soffer, A. A Remark on Asymptotic Completeness for the Critical Nonlinear Klein-Gordon Equation. Lett Math Phys 73, 249–258 (2005). https://doi.org/10.1007/s11005-005-0021-y

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s11005-005-0021-y

Keywords

Navigation